MAUDE Adverse Event Report: BECTON DICKINSON DE MEXICO BD SYRINGE 10ML LL W/NDL 21GX1IN; PISTON SYRINGE

BECTON DICKINSON DE MEXICO BD SYRINGE 10ML LL W/NDL 21GX1IN; PISTON SYRINGE
Catalog Number 30964220
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 30964220, batch # 3264115.It was reported that the bd syringe 10ml ll w/ndl 21gx1in had leakage past the stopper.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Product name: bd 10ml syringe.Material/catalog number: ref: (b)(4) serial#: (b)(6).Lot number(s): 00382903096428.Date of incident (b)(6) 2024.Date bd notified, if applicable 12/20/24.Name of bd associate informed, if applicable (first and last name): description of event: multiple 10ml syringes leaking around rubber stopper when drawing up meds.Pts on heparin pump also leaking blood filled syringe from the rubber stopper.Sample availability: yes- have uncontaminated syringe from same lot that leaked when drawing up fluid.Was there any alleged injury or harm to user or patient? heparin pump leaking blood through the syringe stopper onto the machine.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: six photos and twenty-two 10ml syringes were received by our quality team for evaluation.The photos show red liquid passing the stopper, an assembled syringe with clear liquid, packaging, and a report of the incident.During visual inspection, it was observed that six of the twenty-two physical samples were dented.The damage to the surface of the syringe could cause leakage.The damaged syringes were sent for testing.Testing verified that there was leakage in all six samples.The incident has been verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause can be linked to production.Actions have been put in place; however, the reported lot number was manufactured prior to these actions being put into place.This incident has been added to our database of reported incidents.
 
Event or Problem Description
Additional information: 4 events on 12/20/2024.

Brand Name
BD SYRINGE 10ML LL W/NDL 21GX1IN
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21149502
Report Number9614033-2024-00098
Device Sequence Number9236620
Product Code FMF
UDI-Device Identifier00382903096428
UDI-Public(01)00382903096428(10)00382903096428
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number30964220
Device Lot Number3264115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown